Alert archive / Missouri / Flash Flood Warnings in 2013

Flash Flood Warning 82, NWS Springfield, MO

August 6, 2013Pulaski County, Texas County, Missouri

NWS Springfield, MO issued this flash flood warning at Aug 6, 2013, 3:38 AM CDT for Pulaski County, Texas County, Missouri. It was in force for 11 hr. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2013, 3:38 AM CDT (08:38 UTC)
Expired
Aug 6, 2013, 3:00 PM CDT
In force
11 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Pulaski County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 119 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 3:56 AM CDTFLASH FLOODWaynesville, MOPUBLIC IS REPORTING SEVERE FLOODING NEAR DOWNTOWN WAYNESVILLE WITH WATER ENTERING HOMES AT THIS TIME. REPORTS FROM SOCIAL MEDIA
Aug 6, 4:23 AM CDTFLASH FLOODWaynesville, MOAPPROXIMATELY 20 HOMES ARE FLOODED AND BEING EVAUCATED NEAR DOWNTOWN WAYNESVILLE ALONG ROUBIDOUX CREEK AND OLD HISTORIC ROUTE 66.
Aug 6, 5:10 AM CDTHEAVY RAIN 4.47Fort Leonard Wood, MO4.47 INCHES MEASURED SINCE MIDNIGHT
Aug 6, 5:19 AM CDTFLASH FLOODWaynesville, MOA RESCUE BOAT HAS CAPSIZED WITH SEVERAL RESCUES PERSONEL IN THE SWIFT WATER AT THIS TIME.
Aug 6, 5:24 AM CDTFLASH FLOOD6 S Richland, MOEASTBOUND LANES OF I-44 ARE CLOSED AT THIS TIME DUE TO HIGH WATER.
Aug 6, 5:27 AM CDTFLASH FLOOD5 Se Richland, MOHWY 7 JUST NORTH OF I-44 IS CLOSED DUE TO HIGH WATER.
Aug 6, 5:57 AM CDTFLASH FLOOD5 Ssw Waynesville, MOROUTE NN NEAR SPRINGFIELD ROAD IS CLOSED DUE TO HIGH WATER.
Aug 6, 5:57 AM CDTFLASH FLOOD5 Sw Waynesville, MOROUTE NN NEAR STOCKTON ROAD IS CLOSED DUE TO HIGH WATER.
Aug 6, 6:18 AM CDTFLASH FLOOD5 Se Richland, MOTWO SHERIFF DEPUTIES ARE STRANDED NEAR HWY 7 AND THE GASCONADE RIVER BY HIGH WATER.
Aug 6, 6:26 AM CDTFLASH FLOOD3 W Crocker, MOROUTE U NEAR TAVERN CREEK IS CLOSED DUE TO FLOODING.
Aug 6, 7:49 AM CDTFLASH FLOODWaynesville, MO*** 1 FATAL *** SHERIFF IS REPORTING ONE FATALITY IN WAYNESVILLE AND SEVERAL INJURIES DUE TO FLASH FLOODING. AT LEAST 60 TO 80 HOMES FLOODED.
Aug 6, 7:49 AM CDTHEAVY RAIN 4.7Plato, MO4.70 INCHES OVERNIGHT RAINFALL TOTAL
Aug 6, 7:49 AM CDTHEAVY RAIN 5.48Laquey, MOSINCE MIDNIGHT OR 6 HOUR RAINFALL TOTAL OF 5.48 INCHES
Aug 6, 7:49 AM CDTHEAVY RAIN 62 N Richland, MOSINCE MIDNIGHT OR 6 HOUR RAINFALL TOTAL OF 6.00 INCHES
Aug 6, 12:00 PM CDTHEAVY RAIN 8.54 N Roby, MOBETWEEN MIDNIGHT AND NOON TOTAL IS 8.52 INCHES. TWENTY FOUR HOUR TOTAL IS 10.37 INCHES. VOLUNTEER REPORT RECEIVED VIA COCORAHS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2876 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
3.6
Supercell composite
17.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WGUS53 KSGF 060838
FFWSGF
MOC169-215-061500-
/O.NEW.KSGF.FF.W.0082.130806T0838Z-130806T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 AM CDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  PULASKI COUNTY IN CENTRAL MISSOURI...

* UNTIL 1000 AM CDT.

* AT 333 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
  THAT EXCESSIVE RAINFALL WAS PRODUCING EXTREME FLASH FLOODING 
  ACROSS THE WARNED AREA. RADAR ESTIMATED 4 TO 8 INCHES OF RAIN 
  FALL. ADDITIONAL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH 
  THE EARLY MORNING HOURS.

  THIS IS A FLASH FLOOD EMERGENCY FOR NORTHWESTERN TEXAS AND PULASKI 
  COUNTIES INCLUDING THE CITIES OF WAYNESVILLE AND THE FORT LEONARD  
  WOOD AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE LIFE THREATENING 
  FLASH FLOODING TO OCCUR. HOMES AND BUSINESSES WILL BE IMPACTED   
  BY FLASH FLOODING.

TAKE ACTION TO PROTECT YOUR LIFE NOW!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NUMEROUS HOMES AND BUSINESSES WHERE PEOPLE WHO ARE ORDINARILY IN SAFE
LOCATIONS DURING PREVIOUS FLASH FLOOD EVENTS ARE NOW IN A
LIFE-THREATENING FLASH FLOOD SITUATION.

&&

LAT...LON 3738 9201 3748 9224 3750 9225 3764 9225
      3771 9241 3791 9241 3800 9240 3800 9221
      3788 9202 3761 9203 3760 9196 3747 9193

$$

FOSTER
6 follow-up statements
542 
WGUS73 KSGF 060910
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 AM CDT TUE AUG 6 2013

MOC169-215-061500-
/O.CON.KSGF.FF.W.0082.000000T0000Z-130806T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI MO-TEXAS MO-
410 AM CDT TUE AUG 6 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHWESTERN TEXAS AND PULASKI COUNTIES...

...A FLASH FLOOD EMERGENCY FOR NORTHWESTERN TEXAS AND PULASKI 
COUNTIES INCLUDING THE CITY OF WAYNESVILLE AND FORT LEONARD WOOD.

AT 356 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
EXCESSIVE RAINFALL WAS PRODUCING LIFE THREATENING FLASH FLOODING 
ACROSS THE WARNED AREA. RADAR ESTIMATED RAINFALL AMOUNTS OF 4 TO 9 
IN INCHES SINCE MIDNIGHT. 

DANGEROUS AND LIFE THREATENING FLASH FLOODING IS OCCURRING IN 
SOUTHERN PULASKI AND NORTHERN TEXAS COUNTIES. PEOPLE IN THESE AREAS 
SHOULD SEEK HIGHER GROUND NOW!

THE ROUBIDOUX AND SPRING CREEKS IN SOUTHERN PULASKI AND NORTHERN 
TEXAS COUNTIES WILL RISE DRAMATICALLY AND MAJOR FLOODING IS 
EXPECTED. 

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH 
THE EARLY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MULTIPLE SWIFT WATER RESCUE TEAMS HAVE BEEN OR ARE BEING DEPLOYED IN
RESPONSE TO EXTREME FLASH FLOODING.

NUMEROUS HOMES AND BUSINESSES WHERE PEOPLE WHO ARE ORDINARILY IN SAFE
LOCATIONS DURING PREVIOUS FLASH FLOOD EVENTS ARE NOW IN A
LIFE-THREATENING FLASH FLOOD SITUATION.

&&

LAT...LON 3738 9201 3748 9224 3750 9225 3764 9225
      3771 9241 3791 9241 3800 9240 3800 9221
      3788 9202 3761 9203 3760 9196 3747 9193

$$

FOSTER
719 
WGUS73 KSGF 061038
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 AM CDT TUE AUG 6 2013

MOC169-215-061500-
/O.CON.KSGF.FF.W.0082.000000T0000Z-130806T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI MO-TEXAS MO-
538 AM CDT TUE AUG 6 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHWESTERN TEXAS AND PULASKI COUNTIES...

...A FLASH FLOOD EMERGENCY FOR PULASKI AND NORTHWEST TEXAS 
COUNTIES...

AT 529 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. IN PARTICULAR...THE ROUBIDOUX RIVER HAS EXPERIENCED EXTREME 
RISES IN LEVELS OVER THE PAST FEW HOURS. 

THIS STREAM WAS FLOODING NEIGHBORHOODS IN WAYNESVILLE...WHERE 
DANGEROUS WATER RESCUES WERE UNDERWAY. ADDITIONAL RISES IN THE 
ROUBIDOUX RIVER ARE EXPECTED...SINCE THE LYNCHBURG RIVER GAUGE WAS 
SHOWING ANOTHER SPIKE IN RIVER LEVELS.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE T NORTHWEST OF WAYNESVILLE...
ROUTE U AT TAVERN CREEK WEST OF CROCKER...
ROUTE HH AT BELL CREEK EAST OF CROCKER...
ROUTE H AT ROUBIDOUX CREEK SOUTH OF WAYNESVILLE...
SPRINGFIELD ROAD SOUTH OF WAYNESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MULTIPLE SWIFT WATER RESCUE TEAMS HAVE BEEN OR ARE BEING DEPLOYED IN
RESPONSE TO EXTREME FLASH FLOODING.

&&

LAT...LON 3738 9201 3748 9224 3750 9225 3764 9225
      3771 9241 3791 9241 3800 9240 3800 9221
      3788 9202 3761 9203 3760 9196 3747 9193

$$

CRAMER
652 
WGUS73 KSGF 061113
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 AM CDT TUE AUG 6 2013

MOC169-215-061500-
/O.CON.KSGF.FF.W.0082.000000T0000Z-130806T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI MO-TEXAS MO-
613 AM CDT TUE AUG 6 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHWESTERN TEXAS AND PULASKI COUNTIES...

...A FLASH FLOOD EMERGENCY FOR PULASKI AND NORTHWEST TEXAS 
COUNTIES...

AT 606 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. SIGNIFICANT FLASH FLOODING WAS ONGOING ALONG THE ROUBIDOUX 
RIVER...PARTICULARLY IN THE CITY OF WAYNESVILLE. WATER RESCUES WERE 
UNDERWAY...AS NUMEROUS HOMES WERE UNDER WATER. 

LIGHT TO MODERATE RAIN IS EXPECTED FOR TEXAS AND PULASKI COUNTIES 
OVER THE NEXT COUPLE OF HOURS...AS THE HEAVIEST RAIN HAS SHIFTED TO 
THE SOUTHEAST.  AN ADDITIONAL ONE QUARTER TO ONE HALF OF AN INCH OF 
RAIN IS FORECASTED.

THE ROUBIDOUX RIVER WILL LIKELY FLOODED FOR THE NEXT FEW HOURS.  THE 
GAUGE NEAR LYNCHBURG WAS CURRENTLY SHOWING INCREASES IN WATER 
LEVELS...AND THIS WATER WILL FLOW DIRECTLY INTO WAYNESVILLE SHORTLY. 

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE T NORTHWEST OF WAYNESVILLE...
ROUTE U AT TAVERN CREEK WEST OF CROCKER...
ROUTE HH AT BELL CREEK EAST OF CROCKER...
ROUTE H AT ROUBIDOUX CREEK SOUTH OF WAYNESVILLE...
SPRINGFIELD ROAD SOUTH OF WAYNESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MULTIPLE SWIFT WATER RESCUE TEAMS HAVE BEEN OR ARE BEING DEPLOYED IN
RESPONSE TO EXTREME FLASH FLOODING.

&&

LAT...LON 3738 9201 3748 9224 3750 9225 3764 9225
      3771 9241 3791 9241 3800 9240 3800 9221
      3788 9202 3761 9203 3760 9196 3747 9193

$$

CRAMER
474 
WGUS73 KSGF 061330
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 AM CDT TUE AUG 6 2013

MOC169-215-061500-
/O.CON.KSGF.FF.W.0082.000000T0000Z-130806T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI MO-TEXAS MO-
830 AM CDT TUE AUG 6 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHWESTERN TEXAS AND PULASKI COUNTIES...

...A FLASH FLOOD EMERGENCY FOR PULASKI AND NORTHWEST TEXAS 
COUNTIES...

AT 822 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
EXCESSIVE RAINFALL FROM EARLIER THIS MORNING WAS PRODUCING FLASH 
FLOODING ACROSS THE WARNED AREA. RAINFALL AMOUNTS UP TO SEVEN INCHES 
HAS CAUSED AN EMERGENCY SITUATION IN WAYNESVILLE...PARTICULARLY 
ALONG THE ROUBIDOUX RIVER. 

THE HEAVIEST PRECIPITATION HAS SHIFTED EAST OF THE WARNED AREA...AND 
ONLY MINOR AMOUNTS OF RAIN ARE EXPECTED OVER THE NEXT COUPLE OF 
HOURS. 

HOWEVER...THE ROUBIDOUX RIVER IS CURRENTLY ABOVE ALL TIME RECORD 
LEVELS...AND IS EXPECTED TO CONTINUE RISING THROUGH THE MORNING 
HOURS.  THE ROUBIDOUX RIVER AT LYNCHBURG CONTINUES TO RISE...AND 
THIS WATER WILL MOVE INTO WAYNESVILLE WITHIN THE NEXT FOUR TO SIX 
HOURS.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE T NORTHWEST OF WAYNESVILLE...
ROUTE U AT TAVERN CREEK WEST OF CROCKER...
ROUTE HH AT BELL CREEK EAST OF CROCKER...
ROUTE H AT ROUBIDOUX CREEK SOUTH OF WAYNESVILLE...
SPRINGFIELD ROAD SOUTH OF WAYNESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NUMEROUS HOMES AND BUSINESSES WHERE PEOPLE WHO ARE ORDINARILY IN SAFE
LOCATIONS DURING PREVIOUS FLASH FLOOD EVENTS ARE NOW IN A
LIFE-THREATENING FLASH FLOOD SITUATION.

&&

LAT...LON 3738 9201 3748 9224 3750 9225 3764 9225
      3771 9241 3791 9241 3800 9240 3800 9221
      3788 9202 3761 9203 3760 9196 3747 9193

$$

CRAMER
519 
WGUS53 KSGF 061501
FFWSGF
MOC169-215-062000-
/O.EXT.KSGF.FF.W.0082.000000T0000Z-130806T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1001 AM CDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  PULASKI COUNTY IN CENTRAL MISSOURI...

* UNTIL 300 PM CDT.

* AT 957 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT      
  EXCESSIVE RAINFALL FROM EARLIER THIS MORNING WAS PRODUCING         
  UNPREDENTED FLOODING ALONG THE ROUBIDOUX RIVER...AND IT'S          
  TRIBUTARIES.  

  UP TO EIGHT INCHES OF RAIN FELL WITHIN THIS RIVER BASIN. THIS      
  HEAVY RAIN HAS EXITED THE REGION...AND ONLY MINOR AMOUNTS OF RAIN  
  ARE EXPECTED LATER TODAY.  

  THE RIVER GAUGE ALONG THE ROUBIDOUX AT LYNCHBURG CRESTED AT AROUND 
  930 AM.  THIS WAVE OF WATER WILL FLOW INTO THE WAYNESVILLE AREA    
  WITHIN THE NEXT 4 HOURS.  THEREFORE...RECORD LEVELS OF WATER IN    
  WAYNESVILLE ARE STILL EXPECTED TO PERSIST INTO THE EARLY AFTERNOON 
  HOURS. 

  THIS IS A FLASH FLOOD EMERGENCY FOR PULASKI COUNTY AND NORTHWEST   
  TEXAS COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE T NORTHWEST OF WAYNESVILLE...
ROUTE U AT TAVERN CREEK WEST OF CROCKER...
ROUTE HH AT BELL CREEK EAST OF CROCKER...
ROUTE H AT ROUBIDOUX CREEK SOUTH OF WAYNESVILLE...
SPRINGFIELD ROAD SOUTH OF WAYNESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AREA STREAM GAGES INDICATE FLOOD WATERS HAVE RISEN RAPIDLY TO MAJOR
OR RECORD LEVELS.

&&

LAT...LON 3738 9201 3748 9224 3750 9225 3764 9225
      3771 9241 3791 9241 3800 9240 3800 9221
      3788 9202 3761 9203 3760 9196 3747 9193

$$

CRAMER
313 
WGUS73 KSGF 061720
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1220 PM CDT TUE AUG 6 2013

MOC169-215-062000-
/O.CON.KSGF.FF.W.0082.000000T0000Z-130806T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI MO-TEXAS MO-
1220 PM CDT TUE AUG 6 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHWESTERN TEXAS AND PULASKI COUNTIES...

...A FLASH FLOOD EMERGENCY FOR PULASKI AND NORTHWEST TEXAS 
COUNTIES...

AT 1210 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. THE ROUBIDOUX RIVER IN WAYNESVILLE IS AT AN UNPRECEDENTED 
LEVEL...AND IS EXPECTED TO CREST EARLY THIS AFTERNOON. ONCE THE 
RIVER CRESTS...THEN IT IS EXPECTED TO RECEDE QUICKLY DURING THE LATE 
AFTERNOON AND EVENING HOURS.  

THE HEAVY RAIN THAT CAUSED THIS FLOODING HAS SHIFTED EAST OF THE 
REGION...AND ONLY MINOR AMOUNTS OF LIGHT RAIN IS EXPECTED THROUGH 
THE REST OF THIS AFTERNOON. 

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE T NORTHWEST OF WAYNESVILLE...
ROUTE U AT TAVERN CREEK WEST OF CROCKER...
ROUTE HH AT BELL CREEK EAST OF CROCKER...
ROUTE H AT ROUBIDOUX CREEK SOUTH OF WAYNESVILLE...
SPRINGFIELD ROAD SOUTH OF WAYNESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AREA STREAM GAGES INDICATE FLOOD WATERS HAVE RISEN RAPIDLY TO MAJOR
OR RECORD LEVELS.

&&

LAT...LON 3738 9201 3748 9224 3750 9225 3764 9225
      3771 9241 3791 9241 3800 9240 3800 9221
      3788 9202 3761 9203 3760 9196 3747 9193

$$

CRAMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 11:18 PM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Aug 5, 11:18 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1118 PM CDT Mon Aug 5 2013

...Significant Risk for Flooding and Strong Storms Overnight...

.MESOSCALE DISCUSSION...
Issued AT 1110 PM CDT MON AUG 5 2013

Continue to monitor a convective complex that continues to evolve
and track eastward into eastern Kansas. Winds on the order of 60
to 80 mph have been associated with this complex across south
central Kansas. This storm complex will track east along an
instability and moisture axis that extends into southern Missouri.
Most unstable CAPE was on the order of 3000-5000 J/KG. This along
with favorable 0-3 KM shear vectors support a forward propagating
convective system into the area with the potential of strong if
not damaging winds. The greatest risk for damaging winds will
occur across southeastern Kansas and southwestern Missouri
generally west of Highway 65.

Unfortunately these storms will bring torrential rainfall rates
and additional rain totals of 1 to 3 inches with locally higher
amounts. Continued development and training storms may evolve into
Tuesday morning.

Any rainfall at this point will be an issue and the potential
exist for significant flash flooding overnight into Tuesday
morning. Areas that normally do not flood will be at risk for
flooding overnight into Tuesday morning. In addition the morning
commute will likely be impacted by flooded roads.

Emergency managers...media and all interests across southeastern
Kansas and the Missouri Ozarks are urged to closely monitor the
latest weather information and potential for flooding.

&&

.SHORT TERM...(This Evening through Tonight)
ISSUED AT 246 PM CDT MON AUG 5 2013

Showers and thunderstorms will remain possible this evening and
overnight, as a frontal system lies over the region. This will be
the primary mode of forcing, as a bigger complex of storms evolves
over northwest Kansas. This feature is being forced by a synoptic
short wave trough, and will be the next significant weather maker
for the Ozarks.

We have better precipitation chances occurring late tonight and
into Tuesday morning, as the northwest Kansas complex eventually
spreads into the Ozarks. Therefore, its quite possible that many
areas could remain dry through tonight.

.LONG TERM...(Tuesday through Monday)
ISSUED AT 246 PM CDT MON AUG 5 2013

Flat ridge will remain in place over the southern CONUS through the
period. The Canadian upper low is expected to transit the base of
the long wave trough over eastern Canada. The stationary front
will remain along the periphery of the upper level ridge to our
southwest through Wednesday providing a mechanism for the warm,
moist air to be lifted isentropicially as the nocturnal low level
jet sets up.

As the Canadian low rounds the base of the trough on Thursday, it
will push yet another surface cold front southward into northern
Missouri. However, as the front pushes into our area, it will once
again become stationary setting up a continuation of our already
wet pattern.

When and where precipitation occurs will be dependent upon a couple
of factors.  One being the time of day that the subtle shorts waves
rotate around the upper level ridge.  These subtle waves will help
to enhance any convection that can fire.  The second factor will be
either the set up of the low level jet for nocturnal convection or
sensible heating for daytime convection.  A combination of any of
these factors could create a situation for heavy rainfall although
the models are hinting more at night time convection mainly during
the overnight hours on Wednesday and Thursday.

Needless to say, temperatures, especially daytime highs, will be a
challenge. For now, will keep temperatures at or slightly below
seasonal normals.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
ISSUED AT 815 PM CDT MON AUG 5 2013

Pilots can expect additional storms to move into the region
overnight bringing areas of MVFR conditions and the potential of
strong thunderstorm winds. IFR conditions will be possible in the
heavier rainfall. Improving flight conditions will return by
Tuesday afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Tuesday evening FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH through Tuesday evening FOR KSZ073-097-101.

&&

MESOSCALE...Foster
SHORT TERM...Cramer
LONG TERM...Gaede
AVIATION...Foster
Hazardous weather outlook, Aug 6, 3:02 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 AM CDT TUE AUG 6 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
302 AM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WILL IMPACT MUCH OF
  THE OUTLOOK AREA OVERNIGHT. EXCESSIVE RAINFALL ASSOCIATED WITH
  THESE STORMS WILL LEAD TO A SIGNIFICANT RISK FOR FLASH FLOODING
  PARTICULARLY ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL
  MISSOURI.

  THERE IS A LIMITED RISK FOR STRONG WIND GUSTS TO AROUND 50 MPH
  ALONG WITH THE POTENTIAL FOR SMALL HAIL.

  INTENSE LIGHTNING WILL ALSO ACCOMPANY THE STRONGER STORMS.

  FLOODING IS ONGOING AND WILL CONTINUE OVER PORTIONS OF EXTREME
  SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
  REGION DURING THE DAY ON TUESDAY. FLOODING WILL LIKELY BE
  ONGOING TUESDAY MORNING.

  UNSETTLED WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK
  INTO NEXT WEEKEND AS A FRONTAL BOUNDARY MEANDERS THROUGH THE
  AREA. CHANCES FOR THUNDERSTORMS WILL CONTINUE ON A NEAR DAILY
  BASIS...CAUSING ADDITIONAL FLOODING OVER LOCATIONS WITH
  SATURATED SOIL CONDITIONS.

  AFTERNOON HEAT INDEX VALUES MAY REACH THE MID TO UPPER 90S ON A
  DAILY BASIS THIS WEEK ACROSS EXTREME SOUTHEASTERN KANSAS AND
  WESTERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  DUE TO THE LOCALIZED NATURE OF ANY SEVERE WEATHER...SPOTTER
  ACTIVATION IS NOT EXPECTED.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Aug 6, 2:00 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 AM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     NEVADA                  37.84N 94.35W
08/06/2013                   VERNON             MO   LAW ENFORCEMENT

            LARGE TREE BRANCH OVER THE ROAD NEAR THE INTERSECTION OF
            MAIN STREET AND EWING STREET.

&&

MGRIFFIN
Local storm report, Aug 6, 2:06 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
206 AM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     DEVON                   37.92N 94.82W
08/06/2013                   BOURBON            KS   EMERGENCY MNGR

            LARGE LIMBS BLOWN DOWN IN DEVON ALONG WITH 1.96 INCHES OF
            RAINFALL IN ABOUT AN HOUR

&&

MGRIFFIN
Special weather statement, Aug 6, 2:12 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
212 AM CDT TUE AUG 6 2013

MOZ066-067-077-078-060745-
BARTON MO-CEDAR MO-ST. CLAIR MO-VERNON MO-
212 AM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR CEDAR...EASTERN VERNON...
NORTHEASTERN BARTON AND ST. CLAIR COUNTIES UNTIL 245 AM CDT...

AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF MONTEVALLO...OR 7 MILES
SOUTHWEST OF EL DORADO SPRINGS...MOVING EAST AT 40 MPH. WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE ARNICA...BEARCREEK...CANE HILL...CAPLINGER
MILLS...CEDAR SPRINGS...COLLINS...EL DORADO SPRINGS...FILLEY...
GERSTER...HARPER...HARWOOD...HORTON...ICONIUM...IRWIN...JERICO
SPRINGS...MASTERS...MILFORD...MILO...MONEGAW SPRINGS...MONTEVALLO...
NEVADA...OLYMPIA...OSCEOLA...ROSCOE...SCHELL CITY...SHELDON...
STOCKTON...TABERVILLE...TIFFIN...UMBER VIEW HEIGHTS...VISTA...WAGONER
AND WALKER.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE...STOCKTON STATE PARK AND TRUMAN LAKE.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3806 9443 3806 9427 3804 9422 3806 9421
      3806 9413 3804 9407 3810 9406 3815 9350
      3791 9351 3791 9356 3783 9357 3783 9363
      3775 9363 3774 9361 3757 9362 3759 9441
TIME...MOT...LOC 0712Z 270DEG 35KT 3779 9405

GRIFFIN
Local storm report, Aug 6, 2:39 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 AM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 AM     TSTM WND GST     NEVADA                  37.84N 94.35W
08/06/2013  M52 MPH          VERNON             MO   AWOS

            THE NEVADA AWOS KNVD REPORTED A 52 MPH WIND GUST.

&&

MGRIFFIN
Local storm report, Aug 6, 2:45 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 AM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     FLASH FLOOD      WAYNESVILLE             37.83N 92.20W
08/06/2013                   PULASKI            MO   LAW ENFORCEMENT

            MITCHEL CREEK FLOODING

&&

AFOSTER
Local storm report, Aug 6, 3:38 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 AM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 AM     FLASH FLOOD      FORT LEONARD WOOD       37.71N 92.16W
08/06/2013                   PULASKI            MO   OTHER FEDERAL

            SEVERAL ROADWAYS ON BASE AT FORT LEONARD WOOD UNDER WATER
            AND IMPASSABLE DUE TO FLASH FLOODING...W...38...AND 1
            ROADWAYS FLOODED.

&&

MGRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:00 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Greene, Webster30 min
Aug 5, 7:22 PM CDTSpecial Weather StatementSGFDouglas23 min
Aug 5, 7:28 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark47 min
Aug 5, 7:31 PM CDTSevere Thunderstorm WarningSGFChristian, Taney44 min
Aug 5, 7:34 PM CDTFlash Flood WarningSGFChristian, Douglas, Ozark, Taney6 hr
Aug 5, 7:55 PM CDTSevere Thunderstorm WarningSGFOzark35 min
Aug 5, 7:57 PM CDTSevere Thunderstorm WarningSGFChristian, Taney48 min
Aug 5, 8:48 PM CDTSevere Thunderstorm WarningSGFOzark, Taney27 min
Aug 6, 12:02 AM CDTAreal Flood WarningSGFChristian, Dallas, Douglas, Greene, Laclede, Webster and 1 more12 hr
Aug 6, 1:04 AM CDTSpecial Weather StatementSGFTexas41 min
Aug 6, 1:33 AM CDTFlash Flood WarningSGFCamden, Dent, Laclede, Maries, Miller, Morgan and 4 more6 hr
Aug 6, 1:33 AM CDTSpecial Weather StatementSGFBarton, Jasper, Vernon42 min
Aug 6, 1:48 AM CDTFlash Flood WarningSGFCedar, St. Clair, Vernon6 hr
Aug 6, 1:49 AM CDTSevere Thunderstorm WarningSGFVernon26 min
Aug 6, 1:55 AM CDTRiver Flood WarningSGFPulaski6 days
Aug 6, 1:55 AM CDTRiver Flood WarningSGFLaclede3 days
Aug 6, 2:12 AM CDTSpecial Weather StatementSGFCedar, St. Clair, Vernon33 min
Aug 6, 4:19 AM CDTFlash Flood WarningSGFMaries, Miller, Morgan4 hr
Aug 6, 4:29 AM CDTFlash Flood WarningSGFLaclede, Texas, Wright4 hr
Aug 6, 5:19 AM CDTFlash Flood WarningSGFHowell6 hr
Aug 6, 5:51 AM CDTFlash Flood WarningSGFOregon, Shannon6 hr
Aug 6, 7:56 AM CDTAreal Flood Warning EmergencySGFCamden, Dent, Laclede, Maries, Miller, Phelps and 4 more12 hr
Aug 6, 10:52 AM CDTAreal Flood WarningSGFHowell12 hr
Aug 6, 12:01 PM CDTAreal Flood WarningSGFDouglas, Webster6 hr
Aug 6, 12:04 PM CDTAreal Flood WarningSGFOregon, Shannon12 hr
Aug 6, 2:59 PM CDTAreal Flood WarningSGFPulaski, Texas21 hr
Aug 6, 3:11 PM CDTRiver Flood WarningSGFShannon17 hr

Nearby

Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.